I'm 29 years old. After two years of struggling to find a treatment that worked for endometriosis, we finally found that LoSeasonique seemed to work to make me pain free, after a rough week transitioning from using Lupron. Because it was not among the birth control pills my insurance would cover for free under new healthcare laws, my doctor reviewed a list of what would be covered and put me on something that's very slightly different.
I'm starting my fourth week on this new medication, and in the past week, I've noticed that some of the symptoms I had during medical menopause while on this last round of Lupron have come back. I've had an increase in sex dreams. I'm having severe pelvic cramping upon awakening from these dreams where the pain takes usually 20 minutes to start to ebb and leaves my pelvis feeling achy and bloated; also, it often requires emptying my bladder or bowels to get the pain to start dissipating, or even just sitting on the toilet (fetal position in bed doesn't do much). I've started to feel the tugs and tears of adhesions again, including one that apparently has formed to adhere my right ovary to my uterus. And I've also noticed an increase in dreams where I'm pregnant and often lose the baby or have just lost the baby in the dream. This last one is entirely new; I never had these before.
As I said, we already know I have endometriosis. My first post-surgery transvaginal ultrasound was this past November, which showed heterogenous echo texture of the uterus; my gynecologist said this could suggest that I now also have adenomyosis.
I'm wondering what could be causing these symptoms that I had during medical menopause when I'm on a birth control pill. Has anyone else been told they have heterogenous echo texture of the uterus? What has your gynecologist told you that meant? Was it adenomyosis? And has anyone else had this severe cramping upon orgasm/awakening from a sex dream? I'm not currently sexually active, so I can't say that this affects me during waking hours.
When I came off the Lupron I had similar issues with the tugging and pulling, cramping etc. It is your bodies way of adjusting to the new pill plus Lupron is still in your body most likely as it takes time (longer for some) for it to be out completely.
I would give it time to work as it usually takes 3 months for everything to go back to normal.
The clitoris has the most nerves running to it and that could be why this is happening. You could have scar tissue tugging on nerves, or just some irritation of the nerves itself.
When was your last surgery? Did they excise the endo or did they use laser for the most part?
Yes it is possible it could be adenomyosis but the only way to know that is a complete hyster and biopsy once it is out.
I've already been off the Lupron for about four months or more. I came off a three-month shot and went on LoSeasonique for a three-month pack, and I'm already about a month through taking Quasense, which is the new pill. I had one rough week transitioning from the medical menopause back onto the birth control pill and taking in estrogen again, but then I was fine for the remaining eleven weeks. So the query is, why would making a minimal change in the ingredient amounts of the Quasense take me back to having the symptoms I had in medical menopause, especially when the minor difference in the estrogen is a slight increase? I shouldn't have medical menopause-like symptoms with estrogen.
Also, I didn't say anything about my clitoris. When I have the sexually charged dreams, the sexual parts are often incredibly brief--possibly one to ten seconds--and then I wake up with severe uterine cramping. There's no pain in the clitoris. I've read other forums where women talk about this, and they say they liken it to childbirth contractions. I've never given birth, so I can't really say myself, but I'd believe it.
My surgery was two years ago, as noted by me saying we've been trying for two years to find the best treatment for the endo I was diagnosed with post-surgery. Mine was removed, but the doctor found lots of pocked areas on my uterus, as well as signs of scarring elsewhere that suggested I've had this for a long time (which explains the pains I had all the way back in high school that my mom thought were always in my head). She also found several large adhesions, which she could only assume were affiliated to the endo, despite the largest being in the upper right abdominal quadrant, since I'd never had surgery before that could cause it.
As for the adenomyosis diagnosis, I've done some research and it looks like heterogenous echo texture is a common sign of adenomyosis, especially if there's already known endometriosis. My doctor has yet to even mention the word hysterectomy, and I assume she won't mention it because I'm only a few months shy of thirty. I've made clear to her that I don't plan to have children, but she doesn't want to throw me into menopause at twenty-nine...plus I absolutely hated medical menopause while on the Lupron. I'd almost rather have the pain that others don't necessarily see than have the world's largest sweat stains on my work clothes and very noticeable flushing (often bright pink or red splotches on various areas of my face).
So, in sum, the questions are: a.) why would I have this severe uterine cramping upon awakening from sexually charged dreams, especially when I'm on a birth control that includes estrogen so I'm not in medical menopause, and this was a symptom I had during medical menopause on the Lupron, and b.) has anyone ever been told they have heterogenous echo texture of the uterus and had it be something other than adenomyosis?
Thanks for your link. I'd actually already seen that page before, and it's part of what made me curious about finding out more about heterogenous echo texture. That page basically suggests that it could point to cancer or serious illness, but when it comes to the uterus showing it, it doesn't really discuss whether it's more likely to be adenomyosis or if it could be a sign of something else entirely. It suggests having additional tests done to evaluate what the underlying condition is, but my gynecologist read this finding on my ultrasound report and said she figures it's adenomyosis because of my confirmed endometriosis. She hasn't ordered any kind of additional testing; I'm just carrying naproxen around with me so if I have a pain event that requires medication to continue with my day-to-day activities, I have something available. If I know others have had this on an ultrasound finding and they've all mostly been told it's adenomyosis, then I won't worry about it. If there are some who have had this finding and say it turned out to be something else, like fibroids before they were clearly fibroids or an infection or something, then I'd be more likely to want to go back sooner for an ultrasound to have it checked out again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.